Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Jun 30, 2021, 1:49 PM EDT for Hardee County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 1:49 PM EDT (17:49 UTC)
- Expired
- Jun 30, 2021, 2:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Tampa Bay, FL
County Hardee County, FL
The radar
The Tampa radar (KTBW), 79 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 649 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
361 WWUS82 KTBW 301749 SPSTBW Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 149 PM EDT Wed Jun 30 2021 FLZ052-056-057-301830- Highlands FL-Polk FL-Hardee FL- 149 PM EDT Wed Jun 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HIGHLANDS...CENTRAL HARDEE AND SOUTH CENTRAL POLK COUNTIES UNTIL 230 PM EDT... At 148 PM EDT, Doppler radar was tracking strong thunderstorms near Avon Park, moving west at 25 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Sebring, Avon Park, Wauchula, Ona, Fort Meade, Bowling Green, Zolfo Springs, Avon Park Executive Airport, Sebring Shores and Crewsville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2762 8142 2744 8143 2741 8193 2782 8188 TIME...MOT...LOC 1748Z 093DEG 21KT 2754 8151 $$ TBW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jun 30, 1:24 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 30, 1:24 PM EDT, 25 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 124 PM EDT Wed Jun 30 2021 .AVIATION... MVFR/IFR Cigs/Vsbys from SHRA/TSRA will be possible at the terminals the remainder of the afternoon and have included TEMPO groups through 00Z to cover this. Outside of the convection VFR is expected. East southeast winds around 10 knots may briefly become onshore at KTPA, KPIE, KSRQ terminals between 18-21Z with the sea breeze with gusts up to 35 knots possible in the vicinity of TSRA. East southeast winds will diminish to 5 knots or less after 02Z tonight. Southeast winds in the 6 to 8 knot range are expected after 14Z on Thursday except becoming onshore at the coastal terminals during the afternoon with the sea breeze. && .Prev Discussion... /issued 851 AM EDT Wed Jun 30 2021/ UPDATE... Upper level ridging will remain in place from the Atlantic across the Mid Atlantic coast today, while the attendant surface ridge axis lies close to the FL/GA border with a deep layered southeast wind flow over the forecast area. Morning Raob data shows a very moist air mass (PW 1.96 inches) over the region. This moisture combined with daytime heating and increased low level convergence along the west coast sea breeze boundary (which will remain near the coast due to the SE flow) will support numerous to widespread shower and thunderstorm development over the forecast area during the afternoon, with the southeast steering flow again favoring the best convective coverage along and to the west of the I-75 corridor during the late afternoon and evening hours as the storms move to the northwest at 10 to 15 mph. Similar to yesterday locally heavy downpours, frequent lightning strikes, and gusty winds of 30 to 40 mph will accompany the storms, and with rather cool temperatures aloft (-10C at 500Mb) some small hail will also be possible with the strongest of storms. Temperatures will run close to normal with highs topping out in the upper 80s to around 90 prior to the onset of the convection. Current forecast is on track with no changes or updates required at this time. MARINE... High pressure north of the marine area will maintain east to southeast winds around 10 knots with seas of 2 feet or less over the Gulf waters the remainder of today, with a brief onshore sea breeze component possibly developing near shore during mid to late afternoon. Winds and seas will be higher near numerous storms during the late afternoon and evening hours, otherwise no headlines are expected. Ongoing forecast is in good shape with no changes planned for the next update around 10 AM. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && AVIATION...57/McMichael
In the hours before
Special weather statement, Jun 30, 1:49 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 149 PM EDT Wed Jun 30 2021 FLZ052-056-057-301830- Highlands FL-Polk FL-Hardee FL- 149 PM EDT Wed Jun 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HIGHLANDS...CENTRAL HARDEE AND SOUTH CENTRAL POLK COUNTIES UNTIL 230 PM EDT... At 148 PM EDT, Doppler radar was tracking strong thunderstorms near Avon Park, moving west at 25 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Sebring, Avon Park, Wauchula, Ona, Fort Meade, Bowling Green, Zolfo Springs, Avon Park Executive Airport, Sebring Shores and Crewsville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2762 8142 2744 8143 2741 8193 2782 8188 TIME...MOT...LOC 1748Z 093DEG 21KT 2754 8151 TBW
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:58 PM EDT | Special Weather Statement | TBW | Hernando, Pasco | 47 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.